Health Sprays Cause Concern
HEALTH SPRAYS CAUSE CONCERN
The Ministry of Health has recalled two health products following reports in Christchurch that some users have been adversely affected.
The products – Narium Nasal Spray, and Summer Eve Feminine Wash – may have been adulterated with toxic chemicals.
Acting Canterbury Medical Officer of Health Dr Alistair Humphrey said in the past 48 hours three bottles of the nasal spray had been found to have chloroform or phenol added to them. During the investigation of the nasal spray, the possibility of the feminine wash also having been contaminated with chemical poison was discovered.
‘Normal usage of both these products involves contact with mucus membrane and if there has been contamination particularly with phenol it could result in severe irritation and tissue damage,’ Dr Humphey said.
‘While there is no need for alarm, we are advising anyone who has been using either of these products and has experienced any irritation, to contact their doctor in the first instance, and then, on confirmation, to contact the police,’ he said.
Doctors and pharmacists who were concerned about the treatment of patients who had developed severe irritation following the use of these products needed to contact the National Poison Centre in Dunedin on 0800 764 766.